MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A5: ethnicity: han.E1: phone number: (b)(6) h3: device evaluated by mfg: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during treatment of postpartum hemorrhage (pph) secondary to uterine atony, a pinhole leak was found in 'bakri tamponade balloon catheter'.The patient lost 460 ml of blood during a cesarean section.The physician placed the balloon to fill it with water, and the blood was still flowing from the vaginal opening.The physician immediately deflated the balloon and removed it to find that the balloon had "three needle-tip-like leaks".The physician reported that an edentulous oval forceps was used for placement and that the needle tip was not "touched" during the operation.The procedure was successfully completed using another balloon.Reportedly, the patient lost a total of 560 ml blood and did not require a blood transfusion.A section of the balloon did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: as reported, during treatment of postpartum hemorrhage (pph) secondary to uterine atony, a pinhole leak was found in 'bakri tamponade balloon catheter'.The patient lost 460 ml of blood during a cesarean section.The physician placed the balloon to fill it with water, and the blood was still flowing from the vaginal opening.The physician immediately deflated the balloon and removed it to find that the balloon had "three needle-tip-like leaks".The physician reported that an edentulous oval forceps was used for placement and that the needle tip was not "touched" during the operation.The procedure was successfully completed using another balloon.Reportedly, the patient lost a total of 560 ml blood and did not require a blood transfusion.A section of the balloon did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control (qc) procedures, and instructions for use (ifu), as well as visual inspection and functional testing of the returned device, were conducted during the investigation.The complaint device was returned in an open package with label.A functional leak test revealed multiple leaks in balloon material.Upon visual inspection, small cuts were noted in balloon material where leaks occurred.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances that could have contributed to the reported failure mode.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there were no related non-conformances, adequate inspection activities had been established, there was objective evidence that the dhr was fully executed, and no other lot related complaints had been received from the field, it was concluded that there was no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: how supplied 'upon removal from the package, inspect the product to ensure no damage has occurred.' based on the available information, inspection of returned device, and the results of the investigation, cook has concluded that the nature and cause of the issue could not be determined.The balloon appeared to have been damaged by another device of unknown origin.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22859987
Report Number1820334-2025-01036
Device Sequence Number9313658
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)271213(30)1(10)16381590
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number16381590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale
Patient Weight83 KG
Patient RaceAsian